|Worried about condom break with boy from Switzerland
Oct 19, 2003
Hi Dr. Bob, I had a question regarding a condom break back in June 2003. I of course had a little too much to drink, and I engaged in sexual intercours with a guy whose history is ubknow. After about 5 disaapointing minutes the whole act was over, but he siad that the condom had broke. I'm not sure if it did or maybe he was just saying that so he wouldn't feel dumb for finishing so fast. Anyway, afterwards I became very nervous, and stated getting weird symptoms about 2 months later in August. I started haing a dry mouth all of the time, loss of appetite, headaches & mouth sores. I decided on day 84 to take the Home Access test, which cam back negative, but at the time of the test I had been on tetracyclines for about 3 months. Would that effect my test results? After my results I felt better, but then I started to think about it again, and now I feel tired, I have mouth sores again, i have these black horizontal lines on my fingernails & toenails, I have a whitish tongue, but doesn't hurt. I'm totally freaking out, so I ordred another home test which I will be taking next week. Could my test results be effected by the tetracyclines I was on prior to my test & would I have thses symptoms 3 months after exposure? Please let me know, because I feel terrible & I cant go on like this. I constantly think about it, and I dont even feel like getting up in the morning & going to work. Please HELP. Thanks so much for your time.
| Response from Dr. Frascino
Hello Swiss Boy,
Relax. Have a nice cup of hot chocolate, and take a walk in the Alps. Tetracycline or other antibiotics do not affect HIV tests. A quick check of our archives could have calmed your fears immediately, as this question has been asked and answered many times before.
Your symptoms are not concerning for HIV disease; however, they are quite classic for stress and anxiety. If this reply plus the walk in the Alps plus the hot chocolate don't do the trick for you, you might consider some counseling.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.